MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-18
Health Effect - Clinical Codes Angina (1710); Cardiac Enzyme Elevation (1838); Foreign Body In Patient (2687)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical devices: dilatation catheter: 2.25 x 20 trek, 3.5x20 trek, guide wire: balance middle-weight universal, terumo run-through.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of angina is listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties and subsequent patient effects appear to be related to circumstances of the procedure as it is likely that the stent delivery system (sds) was difficult to position in the tight lesion resulting in the reported movement of the stent and subsequent partial expansion.There is no indication of a product quality issue with respect to design, manufacture or labeling.
 
Event or Problem Description
It was reported that on (b)(6)2017, the patient presented with a non st elevation myocardial infarction and unstable angina.A 2.25x18 mm xience alpine stent delivery system (sds) was advanced to the non-calcified lesion in the distal obtuse marginal (om) coronary artery and direct stenting was performed at 14 atmospheres for 20 seconds, but due to the tightness of the lesion, the stent moved 3 mm proximally on the balloon.After stent deployment, the proximal segment of the stent was not expanded and when the sds was retracted from the anatomy, the stent moved proximal into the proximal om, but the sds was successfully removed from the partially deployed stent.A 2.25x20 trek dilatation catheter was advanced through the stent, fully deploying it, but the stent moved into healthy tissue in the mid om.A 3.5x20 trek dilatation catheter was inserted and post dilated the stent.Another 2.25x18 xience alpine sds was inserted to be used in the distal om lesion, but was unable to cross through the implanted stent and was removed from the anatomy, undeployed.On the morning of (b)(6) 2017 the patient experienced chest pain and a minor, insignificant rise in troponin.No treatment was given and the chest pain resolved the same day.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7158705
Report Number2024168-2018-00009
Device Sequence Number16610147
Product Code NIQ
UDI-Device Identifier08717648199080
UDI-Public08717648199080
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Catalogue Number1125225-18
Device Lot Number7071961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2017
Initial Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight68